Search this site
Please can anyone help, I'm feeling quite desperate at the moment? I had my TT and neck dissection 12 weeks ago now and I still can't seem to pick up and feel better, I keep going back to work and then finding myself exhausted and dizzy, rough and unable to go in again. It happened two weeks ago, along with swelling in my glands above the op site which the consultant said was a virus. Two weeks later the same thing has happened, though this time without the neck symptoms. I'm also having terrible night sweats along with the dizziness again. Does this sound at all familiar to anyone, I'm beginning to think I'm going mad. I think it happens when I've done too much, has anyone else experienced this? What can I do to help myself? I'm really fed up now and getting quite depressed and I'm worried that I'm fast using up the good will of my employers.
I'm also on the LID now, but don't come off my meds till tomorrow, if I feel this bad now how will I feel without them! I'm finding the LID surprisingly ok, missing my PG with milk but apart from that its been ok. My Rai is on Monday 16th.
Hang in there Shaznetta, I feel this is a meds problem Most of us should be pretty much over surgery in 12 weeks but what we tend to forget is that we've lost a vital organ which has a purpose. Unfortunately getting the meds balanced does take time and you are about to take a dip for your RAI. Do you know if you will be on T4 or T3 after the RAI.
As Karen said, a lot of this should sort itself out once the medication is right. The shame is that you'll have to go backwards before you can go forwards because of coming off the medication for the RAI. I'm assuming since you're only stopping 2 weeks before RAI that you must currently be on T3 and that's a very blunt instrument for thyroid replacement - very few people seem to be able to get the dose right with T3. If they have you on the classic dose of 60 mcg, then the sweats and dizziness are probably because you are way over-dosed and your poor heart is going like a jet engine. You may actually feel a bit better once you start your drug withdrawal.
Have you had any blood tests whilst on T3? My best would be your TSH is way over suppressed. People think that if they have a higher than necessary dose it will give them energy and superpowers. It's not the case. Too much is as bad (and sometimes worse) than too little. If you remember the days of cars with manual chokes, it's like you're driving with your choke out full time and instead of giving more energy and power, it's leaving you exhausted.
I can't comment on the gland swelling but if your doc says it was a virus then that's probably what it was.
Yes, I'm still on T3 though on 30mcgs, my TSH was 0.73 on that dose when my GP did my bloods two weeks ago, the consultant that I saw recently said he was happy for me to tweek my meds till I felt right within certain parameters, so I've dropped it to 25 mcgs (much pill splitting).
Since I've been doing the LID i'm also wondering if I've gone hypocalcemic again my GP says iI am producing calcium but it's right on the cusp of the lowest end and of course I've had no dairy in my diet this week, so that might be a factor, I am tingly of face.
I think I will be on T3 after until the do the tracer WBS 4 mths after the RAI
Try picking up some Sesame Snaps at a health food store or you can find them in some supermarkets. I used to have a vegan boyfriend who told me that sesame seeds are one of the few vegan sources of calcium.
And they taste yummy.
Hang in there, I am trying hard too. I am only 3 weeks post op yesterday after having the TT and neck dissection too and I am cracking up thinking will I ever get over this. This T3 stuff is not good. I am getting heat palpitations, which are making me cough and I have to wait till Monday to see my surgeon and get my levels checked, I think 60mg is too much for me too. I hate all this stuff that is going on.
You will be glad to get the RAI done and over with, then the T4 should be easier it seems.
If you have any questions about our organisation our Macmillan team would love to hear from you
You can also follow us on Facebook, Twitter, Flickr or YouTube.
© Macmillan Cancer Support 2010
what are these?